MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Inaccurate Delivery (2339); Ejection Problem (4009)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6- health effect - clinical code 4581: no code available (incision enlarged & vitrectomy).Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) backed out of the womb.The issue was noticed when the lens was being partially inserted into the patient¿s right eye.There was an incision enlargement and a vitrectomy performed.The patient did not get a lens on this surgery day.The patient is recovering well.No further information was provided.The customer reported two incidents with the same eye of the patient; however, it is unknown which lens was attempted first.This emdr report is two (2) out of two (2).A separate report will be submitted for the other incident.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the narratives for the codes "h6- health effect - clinical code 4581 and h6: health effect - impact code: 4625" were inadvertently not properly addressed in the section h10 of the initial mdr report.Therefore, the information has been corrected in this supplemental mdr report as indicated below: section h6- health effect - clinical code 4581 - no code available (incision enlargement).Section h6: health effect - impact code: 4625 - incision enlargement & unplanned vitrectomy.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that an incorrect device code " 2339 - inaccurate delivery" was inadvertently entered in the section h6 of the initial mdr report instead of "4009 - ejection problem"; therefore, the information has been corrected in this supplemental mdr report and the following field was updated accordingly: section h6: medical device problem code: 4009 - ejection problem additional information: additional information received from customer indicated that the lens backed out of eye.That the patient was 58 years old and the cartridge was an emerald cartridge, lot cm08128.The following fields were updated accordingly: section a2: age: 58 years section d10: concomitant medical products: emerald cartridge, lot cm08128 section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jul 20, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of the original lens case.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue and with the haptic detached.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.The lens was evaluated further by johnson & johnson subject matter expert (sme).The lens drill holes were measured by sme.Both drill holes were observed to be within specification of the lens.The complaint issue "delivery issues" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17076118
Report Number3012236936-2023-01405
Device Sequence Number17852920
Product Code HQL
UDI-Device Identifier05050474529052
UDI-Public(01)05050474529052(17)261205
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer08/09/2023
08/14/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/10/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE, LOT CM08128
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American